MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30963
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the superficial femoral and popliteal arteries, an advance 18 lp low profile balloon catheter ruptured and separated.The female patient of unknown age reportedly had a history of hypertension, peripheral artery disease, and diabetes.The anatomy was reported to be tortuous with a calcified bifurcation and popliteal artery.A 6 french raabe sheath was used during the procedure as well as an unknown inflation device and another manufacturer's 0.014 inch wire guide.The complaint balloon was inflated two times, with 'roughly' 30% visipaque contrast, to an unknown pressure within the highly calcified popliteal artery.The balloon was not removed and reinserted between inflations.The balloon ruptured circumferentially at an unknown pressure and separated.Blood was observed in the inflation device at the time of rupture.The balloon was not inflated inside of a stent.All portions of the device were removed and no additional procedures were required.A new balloon was used to complete the procedure as intended.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one circumferentially ruptured pta4-18-150-6-17, a 6fr flexor sheath and an unidentified wire guide were returned for investigation.The wire guide was inside the balloon catheter, and the balloon catheter was still inserted inside the sheath.Upon removal of the wire, it was noted to be curled.The balloon catheter was wrinkled and stuck inside the sheath.The flexor sheath check-flo was disassembled to find the separated piece of balloon inside the check-flo body.The balloon was separated and torn circumferentially; however, both markers were still present.The proximal marker band was on the catheter and the distal band was inside the separated piece of balloon.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is also provided with this device, which warns ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ based on the information provided and the examination of the returned product, cook has concluded patient anatomy contributed to this incident.It was reported that the patient¿s anatomy was tortuous, and highly calcified.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being taken to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9234788
Report Number1820334-2019-02684
Device Sequence Number19430224
Product Code LIT
UDI-Device Identifier10827002309637
UDI-Public(01)10827002309637(17)220725(10)9903817
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberG30963
Device Catalogue NumberPTA4-18-150-6-17
Device Lot Number9903817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPERWIRE 0.014 INCH.